MAUDE Adverse Event Report: ABIOMED, INC. - 1220648; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 2000456
Medical Device Problem Codes Decrease in Pressure (1490); Priming Problem (4040)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The complainant was implanted with an impella 5.5 via surgical aorta for mechanical circulatory support."purge system air contamination" and "purge system fluid leak" alternately occurred.The purge set was replaced because it did not improve even though it was according to the control unit's instructions.Then the alarm disappeared completely.No liquid leaks were found from the connecting connector area or from the purge cassette area.
 
Event or Problem Description
Additional information received: the patient survived the explant.
 
Additional Manufacturer Narrative
B5 narrative was updated.
 
Event or Problem Description
Additional information received reporting "two alarms sounded, prompting them to replace the purge set.After the replacement, the issue was resolved." it was also reported that "there were no visible issues with the purge set that was replaced.In summary, although the alarms occurred and the purge set was changed, no external or visible damage was found.".
 
Additional Manufacturer Narrative
B5.Additional event description added.H6.Medical device problem code added.
 
Additional Manufacturer Narrative
Added: d3, d6a, d6b priming problem / purge pressure low: the cause of the priming problem and purge alarms "air in purge system" and "purge system open" was not determined due to no product returned, no data logs recovered, and insufficient clinical details.

Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24953334
Report Number1220648-2026-07032
Device Sequence Number10075594
Product Code OZD
UDI-Device Identifier00813502012477
UDI-Public(01)00813502012477(11)251030(10)2013839
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2000456
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Supplement Date Received by Manufacturer04/24/2026
05/06/2026
06/30/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date04/29/2026
05/11/2026
07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian